TART CHERRY JUICE
Home
Benefits
Order Online
Order By Mail
International Orders
Why Cherryjuicepower
Make Your Own Juice, In Your Own Home, To Your Own Taste using CherryJuicePower Concentrate

     ABOUT CHERRYJUICEPOWER

     What is CherryJuicePower?

     What can it do for me?

     Does CherryJuicePower work?

     Is it safe?

     How do I use
     CherryJuicePower?

     Reasons to select
     CherryJuicePower

     Products

     How to Order
        CherryJuicePower Products
          Tart Cherry Juice
          Concentrate

          Tart cherry capsules

     Resources

     INTERNATIONAL ORDERS

    Recipes

On Anti-Inflammatories? You Don't Have to Endure Stomach Upset
Experts Urge Better Communication With Doctors About Side Effects

Many people taking non-steroidal anti-inflammatory drugs (NSAIDs) for pain relief -- whether they be prescription medications or over-the-counter products like Motrin or Advil -- suffer in silence with the stomach problems they can bring, experts say.

But doctors have a message for these patients: One type of pain doesn't have to lead to another. The fact that a study of 440 such patients found that nearly a third had had some sort of gastrointestinal upset didn't surprise researcher Christopher V. Chambers, MD. What was surprising is that they either tried to manage the symptoms on their own -- by cutting back on their medication, taking it with meals, or by taking over-the-counter stomach-acid and pain medications -- or simply endured the stomach problems. Chambers, who discussed his work at a recent American Academy of Family Physicians meeting in Dallas, is a clinical professor of family medicine at Jefferson Medical College, at Thomas Jefferson University in Philadelphia.

Only a few of these patients either used prescription medicines, called or visited their doctors, or went to an emergency room, Chambers says.
This may seem admirable, but it's not wise, says Mark D. Richter, MD, a senior staff physician in the Henry Ford Health System in Detroit.

Richter, who was not part of Chambers' study, says that he tells patients for whom he prescribes NSAIDs for severe pain that there are three side effects they should know about: heartburn, a burning pain in the stomach, and, sometimes, diarrhea.

It is important for patients to report these symptoms to their doctors, Chambers and Richter say. Also, they say, since non-prescription doses of NSAIDs are readily available, patients who take them on their own and experience these symptoms should also tell their physicians.
And with good reason.

"That constant irritation of the esophagus can lead to more serious ... changes down the road," Chambers says.

"Conditions such as Barrett's esophagus, an irritation of the lining of the esophagus, may lead to cancers in people who have heartburn all the time."

People shouldn't try to address their stomach problems on their own, Richter tells WebMD, because it's often better to get a prescription drug that will prevent the irritation and better protect the gastrointestinal system while avoiding later complications.

Even with the stomach upset, more than 80% of the patients in the study continued to take their medication as prescribed, Chambers reported.
"What we think this means is that patients are willing to tolerate and manage these side effects because of the pain relief they're receiving, but they may be putting themselves at risk by ignoring warning signs of more serious adverse effects, such as upper GI bleeding," he tells WebMD.

In addition to stomach pain or acid reflux, dark or black stools should be reported to a doctor, as this could indicate internal bleeding, Richter says.

Chambers emphasizes that patients need to keep the lines of communication open with their physicians, because self-medicating can sometimes lead to easily avoidable trouble. For instance, some patients in the study took extra Motrin to try to calm the stomach irritation they experienced. Of course, this only made it worse.

Anyone taking NSAIDs for long periods should report any side effects, and should have blood tests done about every six months, Richter tells WebMD. Long-term use of these medications, whether prescription or not, can cause problems with red-blood-cell production and hidden bleeding, or interfere with kidney or liver function.

"What we would hope is that patients at least tell their doctors and the doctors can bring his or her expertise into evaluating how worrisome the symptoms are," Chambers says.

.

Arthritis Explained
Arthritis: What it is, Why you get it, and How to stop the pain... Read More
CHERRY USERS
In their own words



( view larger photo )

Val McGann
Silver Medalist
World Masters Games

"Last year I started to compete in Masters Track and..." Read more